MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM REDUCTION TAB BREAKER; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC SYMPHONY OCT SYSTEM REDUCTION TAB BREAKER; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 2020-00-154
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was an unknown surgery performed on (b)(6) 2022.When the surgeon removed the tab of the reduction tab screw with the reduction tab breaker in question, the tab breaker slipped and contacted a nerve.Then, waveform did not appear in the mep monitoring at all.Although the surgeon waited for 15 minutes after saline solution was added to the surgical field, the mep monitoring did not show the waveform.A little additional decompression was performed, and the wound was closed.The surgery was completed successfully without any surgical delay.The patient was reported as stable.No further information is available.This report involves one symphony oct system reduction tab breaker.This is report 1 of 1 for (b)(4).

Brand Name
SYMPHONY OCT SYSTEM REDUCTION TAB BREAKER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15691487
Report Number1526439-2022-01889
Device Sequence Number15144483
Product Code HTZ
UDI-Device Identifier10705034530642
UDI-Public10705034530642
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2020-00-154
Device Catalogue Number202000154
Device Lot NumberKM891047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight65 KG